Results 1 to 2 of 2
  1. #1
    Grateful SoulCyster Jenny33's Avatar
    Join Date
    Oct 2001
    Location
    Northern California
    Posts
    186
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default Bitter taste in mouth - concerned, please help

    Hi Cysters,

    I'm hoping someone can shed some light on my situation as I'm freaking out a little. I've been experiencing an icky, bitter taste in my mouth for the last week or so and am worried about what it means. It's constant and doesn't go away with brushing teeth. It's like my mouth is secreting this bitter taste 24/7.

    I'm thinking it must be the cinnamon I've recently added to my regimen. I've been taking 2 Cinnabetic capsules daily for a total of 250mg of pure cinnamon a day. I started it because my cholesterol is high and my blood sugars were borderline (99) last time I had them checked. I'm also on 1000 mg of Metformin a day, and recently went back on 175mg a day of Spiro too. But I've been on both of these before and never experienced this bitter taste. Then my husband did some research and said that bitter mouth can be a symptom of diabetes. So I thought for sure it must be the cinnamon. But that's where I get confused, since taking cinnamon is supposed to lower your sugars and help avoid the onset of diabetes. Would a bitter mouth mean my blood sugars have gone way up or way down?

    I'm going to drop to one capsule a day and see if things improve, but if anyone can shed some light on this I would be so grateful. I don't know enough about diabetes and haven't been able to talk to my doctor yet about it. Like I said, the bitter taste seems to have started not long after I started taking the cinnamon supplements, which has been about 2 weeks now. Please let me know if you think I'm doing my body more harm than good by taking these cinnamon capsules.

    Thanks so much!!!
    Jenny
    Jenny, 41

  2. #2
    Diabetic Cyster Saille's Avatar
    Join Date
    Jul 2007
    Location
    Northern New York State
    Posts
    874
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default

    I take 1000mg to 2000mg of cinnamon a day, and have been for over two years now, and have never had any bad breath from it. I run a diabetes group and am a member of two others and have never heard of cinnamon causing funky breath.

    Cinnamon may help your body metabolize glucose, but it will only do so much. And for some people it doesn't make much difference....everybody's body is different and different things work for different people.

    I would very strongly recommend you ask your doctor for a fasting glucose tolerance test. This way your doc can see how your body reacts to high glucose levels and if you are becoming pre-diabetic. They could increase your metformin or maybe s/he could refer you to a nutritionist who could help you work out a meal plan designed just for you. If your doc can refer you, a diabetes education class would be good, too, even if you're not diabetic but might get there someday.


    Prior to getting myself properly diagnosed and medicated I had nasty breath, horrible dry mouth, constant yeast infections, flaky dry skin that itched like the dickens, hair brittle, split and falling out, dry eyes, chapped lips, tired all the time, insanely thirsty and had to pee about every two to three hours.

    There are a lot of different symptoms for high blood glucose....having a symptom doesn't mean you ARE diabetic, but it means you need to go see your doctor and keep an eye on things.
    Dx'ed PCOS 7/07
    Dx'ed T2 8/05
    Dx'ed Hypothyroid 7/03
    Saille (34) DH (36) DS (7)


    Hidden Content

Bookmarks

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •